Discussions that mention uniretic

High & Low Blood Pressure board


I'm curious if anyone else has used this medication with any unwanted side effects. Uniretic is a combination BP drug that contains an ACE inhibitor and diuretic. I have been on this drug for about 6 months and seems to work well for lowering my pressure. I have read that it is used when other medications won't work. That is weird to me because I was started on this medication. After reading some of the common side effects, I can relate to quite a few of them. I started getting chronic sinus infections, lightheadedness alot, abdominal pain, back pain etc. None of the side effects are really debilitating or effect what I do really. Just wondering if anyone else has experience any side effects from uniretic.
shnswms,
I haven't seen many people on this board on Uniretic, (Brand name: UNIVASC) although it IS considered a commonly prescribed hypertension med, simliar to many other ACE/HCTZ combo drugs.

Comparable meds would be Vasotec (enalapril+HCTZ), Zestoril (lisinopril+HCTZ), Capozide (captopril+HCTZ), and Lotensin HCT (benazepril+HCTZ).

The most common SIDE EFFECTS: Cough (that's the ACE component and about 1/3 of folks on ACEs develop a dry hack), dizziness, drowsiness, diarrhea, fatigue, myalgia (muscle pain).

A note in the pharmaceutical literature says:
Report promptly: headache, persistent sinus congestion.

You mention you've been plagued by chronic sinus problems ...maybe it's a co-incidence..or not!

You've misunderstood the info that Uniretic is used when other drugs won't work. What they mean is that normally it's a good idea to try a non-combo med first..either an ACE alone OR a diuretic alone or any other class of drug alone.
Then, if blood pressure isn't controlled enough, add a second drug, either with a built-in combo like you're taking or in two separate pills.

zuzu xx
1000mg augmentin 2x a day...Jeeesh, how's it treating your stomach?????

Of course the cough could be related to post nasal drip from the sinus infection! Once the infection clears up, if you are still hacking away, and never did before you were on Uniretic, then it's probably the ACE.

zuzu
The augmentin wasn't that bad actually but I'm a big guy and usually don't get many side effects from medicine. That augmentin was definately heavy duty stuff it costs 150 dollars a prescription before insurance. I have had pretty bad post nasal drip for awhile. I'm beginning to think alot of the things I'm experiencing now are from the uniretic. I might ask the doctor to try something different but it treats my blood pressure pretty well.